Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 51, NWS Cleveland, OH

July 1, 2017Stark County, Ohio

NWS Cleveland, OH issued this river flood warning at Jul 1, 2017, 4:35 AM EDT for Stark County, Ohio. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Jul 1, 2017, 4:35 AM EDT (08:35 UTC)
Expired
Jul 1, 2017, 12:30 PM EDT
In force
8 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Stark County, OH

The radar

The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Nimishillen Creek at North Industry (NHSO1).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

680 
WGUS41 KCLE 010835
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
435 AM EDT Sat Jul 1 2017

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Nimishillen Creek Near North Industry

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC151-011630-
/O.NEW.KCLE.FL.W.0051.170701T0835Z-170701T1630Z/
/NHSO1.1.ER.170701T0813Z.170701T0900Z.170701T1030Z.NO/
435 AM EDT Sat Jul 1 2017

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Nimishillen Creek Near North Industry
* until late morning.
* At 4 AM the stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 9.3 feet early this 
  morning. The river will fall below flood stage by late this 
  morning.
* At 9.5 feet...Flooding south of Canton from Ridge Avenue to 
  Allenford.

&&

LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138


$$
1 follow-up statement
696 
WGUS81 KCLE 011212
FLSCLE
Flood Statement
National Weather Service Cleveland OH
812 AM EDT Sat Jul 1 2017

...The flood warning is cancelled for the following rivers in Ohio...

  Nimishillen Creek Near North Industry

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.

&&

OHC151-011242-
/O.CAN.KCLE.FL.W.0051.000000T0000Z-170701T1630Z/
/NHSO1.1.ER.170701T0813Z.170701T0900Z.170701T0957Z.NO/
812 AM EDT Sat Jul 1 2017

* At  7:15 AM Saturday the stage was 8.8 feet. 
* No flooding is currently forecast.
* Flood stage is 9.0 feet.
* At 8.0 feet...Creek out of banks. Threatening low lying roads 
  between North Industry and Howenstine.

&&

LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jul 1, 4:06 AM EDT, 29 minutes earlier.

Area forecast discussion, Jul 1, 4:06 AM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
406 AM EDT Sat Jul 1 2017

.SYNOPSIS...
A weak cold front will cross the area today. High pressure will
build across the Ohio Valley tonight and move east on Sunday.
Another weak cold front will drop across the lower Great Lakes late
Sunday night and Monday. The front will become stationary over the
Ohio Valley by Monday night as high pressure builds across the
northern Great Lakes.

&&

.NEAR TERM /THROUGH SUNDAY/...
Showers should be east of the forecast area by 9 AM or so assuming
that there is not much redevelopment. Difficult to tell exactly
where the weak front is. I believe it is into northwest Ohio,
indicative of where the stratus is developing.

With the broad trough aloft, there will be additional surface
trough(s) that will cross the area today. A few showers and
thunderstorms will probably develop in the vicinity of the
trough(s) this afternoon and evening. Will have slight chance
pops across northwest OH with higher pops as you go east across
northeast OH and northwest PA. The precipitable water is
progged to lower today so the risk of heavy rain will become
very localized. With the drier air aloft, the threat of
downburst winds will increase but of course the storms will have
to develop a decent updraft and core height to initiate a
downburst. The best chance of that would seem in the far eastern
part of the forecast area, from around I-77 east into
Pennsylvania this afternoon. 850 mb temps are progged to drop
about 3 degrees C today so high temps should be about 5 degrees
cooler than yesterday, generally in the lower 80s.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
The next weak cold front is on track to drop se across the cwa late
Sun night thru midday Mon. Moisture is limited but still should be
enough to allow for sct shra/tsra to occur with the frontal passage.
The threat for convection should shift into the south half of the
cwa by Mon aftn so will break up Mon forecast to show more of this
timing.

High pressure quickly builds se over the area for Mon night into Tue
and should lead to mainly dry conditions. However, the front will
only drop to near the Oh river so there could still be some
lingering convection that hangs on in the south and sw.

Temps Mon should end up being a little below normal then recover to
near normal for Tue.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
The low is progged to move ene near the area Thu and which should
lead to a widespread threat for shra/tsra Wed into Thu. A small
threat for shra/tsra will continue on Fri with the upper level
trough over the area and lingering moisture. Temps should trend a
few degrees cooler by Fri.

&&

.AVIATION /06Z Saturday THROUGH Wednesday/...
Rain is more stratiform now and any thunder would be embedded
isolated through the early morning hours, primarily at KCAK and
KYNG as the showers move east. The showers should exit the
forecast area by 10Z. A large area of IFR stratus over northern
IN and lower MI will drift eastward overnight as the weak cold
front drifts east. KTOL already in the IFR stratus and KFDY
should see ceilings lower before daybreak. IFR ceilings could
also arrive at KMFD around daybreak. A patch of persistent IFR
stratus has lingered at KYNG and given the moist conditions and
light wind, not sure if it will go away. The showers in the
early morning hours should be able to mix away the stratus layer
but not very confident about it.

Stratus should lift to a broken MVFR layer this morning and
sct-bkn VFR conditions this afternoon. A few showers or
thunderstorms could redevelop, primarily across NE OH and NW PA
this afternoon, but not confident enough to include in the TAF
forecasts except for a mention of VCSH at KYNG this afternoon.

OUTLOOK...Non-VFR conditions in SHRA/TSRA Sunday night and
Monday.

&&

.MARINE...
Passage of first weak cold front turning winds more toward the west
this morning. Wind speeds should get up into a 15 to 20 knots range
by midday for mainly the east half which could produce near sca
waves but will hold to 2 to 4 feet for now. Weak high pressure
ridging will build ne into the lake for Sun to lessen the winds and
allow for some backing to the sw. The next weak cold front should
drop se across the lake late Sun night with high pressure quickly
building over the lake Mon so winds should stay under 15 knots.

The high should shift ne of the lake Tue to cause a ne flow to set
up and continue into Wed at speeds of 15 knots or less.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kosarik
NEAR TERM...Kosarik
SHORT TERM...Adams
LONG TERM...Adams
AVIATION...Kosarik
MARINE...Adams
Hazardous weather outlook, Jun 30, 11:42 PM EDT, 4 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
1142 PM EDT Fri Jun 30 2017

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-020345-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
1142 PM EDT Fri Jun 30 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional showers and thunderstorms are expected to develop on
Saturday. Widespread severe weather is not expected, but a few
storms may produce strong wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.